# SDR 0202406717

- Difficulty date: July 24, 2002
- Submitted: July 29, 2002
- Operation: Air carrier
- Aircraft: N617US
- Make and model: Boeing 747251F
- Aircraft serial: 21121
- Aircraft time: 88,916 hours, 22,531 cycles
- Engine: Pwa JT9D7J
- Engine time: 83,705 hours, 19,364 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 4
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J, A
- Precautionary procedure: F, A

## Discrepancy

WHILE CLIMBING THROUGH FL280, THE NR 4 ENGINE FLAMED OUT FOLLOWED BY THE FIRE WARNING ACTIVATING FOR THE NR 4 ENGINE.  COM PROCEDURES WERE FOLLOWED TO SECURE THE ENGINE AND BOTH FIRE BOTTLES WERE DISCHARGED.  AN EMERGENCY WAS DECLARED AND THE AIRCRAFT RETURNED TO SIN.  THE AIRCRAFT WAS MET ON THE RUNWAY BY CFR AND FIRE SUPPRESSION EQUIPMENT WAS USED ON THE NR 4 ENGINE.  THE AIRCRAFT WAS TOWED OFF THE RUNWAY.  MAINTENANCE REPLACED THE NR 4 ENGINE.
